Alert archive / New Mexico / Severe Thunderstorm Warnings in 2024
Severe Thunderstorm Warning 244, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Jun 12, 2024, 5:09 PM MDT for Eddy County, New Mexico. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 12, 2024, 5:09 PM MDT (23:09 UTC)
- Expired
- Jun 12, 2024, 6:15 PM MDT
- In force
- 66 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Hail
- 1.75 in
- Wind
- 70.0 mph
County Eddy County, NM
The radar
The Holloman AFB radar (KHDX), 183 km from the middle of the area, began a volume at 23:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 1:53 PM MDT, 3 hours 16 minutes earlier.
Area forecast discussion, Jun 12, 1:53 PM MDT, 3 hours 16 minutes before
Area Forecast Discussion National Weather Service Midland/Odessa TX 253 PM CDT Wed Jun 12 2024 ...New SHORT TERM, LONG TERM... .SHORT TERM... (This afternoon through Thursday night) Issued at 210 PM CDT Wed Jun 12 2024 An upper level ridge from northern Mexico stretching north into New Mexico will remain in place over the short term forecast period. Increasing subsidence will decrease cloud cover and increase temperatures sending highs into the triple digits for most locations. Southeast winds will advect just enough moisture into the mountains that a few isolated showers or thunderstorms may form though any accumulations would be light. No rain is expected elsewhere. Hennig && .LONG TERM... (Friday through Tuesday) Issued at 210 PM CDT Wed Jun 12 2024 Friday morning a large upper level ridge will be situated over Texas while a upper low over Baja California will transition into an open shortwave trough, moving up into the Desert Southwest. Our warm up on Friday will be a bit subdued as the shortwave moves across New Mexico, flattening the ridge, and "cooling" temperatures down to the mid to upper 90s for most. Recent model runs have pushed the shortwave further north, shunting the best precipitation chances along with it into northern New Mexico and Colorado. Still, given model disagreement with the progression of this shortwave with each run, have elected to maintain some POPs across the higher terrain and parts of New Mexico for Friday afternoon and evening. As the shortwave moves up and out on Saturday, ridging will build back in and a thermal ridge axis will set up over far West Texas, bumping 850mb temps to the 33-35C across the west and 27-30C across the east. Southwesterly flow returns and subsidence will continue to tick up through the end of the weekend, and the River Valleys reach 110+ Sunday afternoon. Beyond Sunday, the pattern will remain fairly stagnate with above- normal temperatures and dry conditions continuing into mid week. -Zuber && .AVIATION... (18Z TAFS) Issued at 1215 PM CDT Wed Jun 12 2024 VFR conditions and light southeast winds will continue the next 24 hours. && .PRELIMINARY POINT TEMPS/POPS... Big Spring 72 100 73 98 / 0 0 0 0 Carlsbad 72 105 74 101 / 10 0 0 10 Dryden 75 100 75 98 / 0 0 0 0 Fort Stockton 74 102 73 99 / 0 0 0 0 Guadalupe Pass 72 97 72 94 / 20 10 10 20 Hobbs 69 101 70 97 / 0 0 0 0 Marfa 62 98 61 96 / 10 10 10 10 Midland Intl Airport 72 99 73 96 / 0 0 0 0 Odessa 74 100 74 97 / 0 0 0 0 Wink 75 105 75 101 / 0 0 0 0 && .MAF WATCHES/WARNINGS/ADVISORIES... TX...None. NM...None. && SHORT TERM...10 LONG TERM....88 AVIATION...10
Hazardous weather outlook, Jun 12, 1:59 PM MDT, 3 hours 10 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 259 PM CDT Wed Jun 12 2024 NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082- 270>282-132000- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler- Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell- Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Van Horn and Highway 54 Corridor-Eastern Culberson County- Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains- Davis Mountains Foothills-Central Brewster County-Chisos Basin- Presidio Valley-Lower Brewster County- 259 PM CDT Wed Jun 12 2024 /159 PM MDT Wed Jun 12 2024/ This Hazardous Weather Outlook is for southeast New Mexico, southwest Texas and western Texas. .DAY ONE...This afternoon and tonight. Lightning from isolated thunderstorms this afternoon across the higher terrain to the west may pose a risk of fire starts where fuels remain dry. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Hazardous heat is possible each day Thursday through Tuesday. A Heat Advisory is in effect for the Big Bend region, the higher terrain, and Eddy County in Southeast New Mexico. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... https://weather.gov/midland
In the hours before
Special weather statement, Jun 12, 4:37 PM MDT, 32 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
437 PM MDT Wed Jun 12 2024
NMZ028-122315-
Eddy County Plains NM-
437 PM MDT Wed Jun 12 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN EDDY COUNTY THROUGH
515 PM MDT...
At 437 PM MDT, Doppler radar was tracking a strong thunderstorm over
Hope, moving south at 20 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Hope.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3252 10484 3296 10484 3296 10458 3247 10439
3243 10480 3244 10482 3242 10484 3243 10485
3252 10485
TIME...MOT...LOC 2237Z 347DEG 16KT 3280 10472
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
91The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 1:35 PM MDT | Heat Advisory | MAF | Brewster, Culberson, Jeff Davis, Presidio, Reeves | 30 hr |
| Jun 12, 4:37 PM MDT | Special Weather Statement | MAF | Eddy | 38 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2024Every severe thunderstorm warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.